Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suffer from Gout in knee. Taking votaren and colchocine tablets. What can he drink or eat?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My husband is suffering from Gout in his knee.He is unable to go to work or walk around. Has been taking votaren and colchocine tablets that are having no affect. I read books in the weekend that said coffee was good for him but have now just read this column and it says coffee is not good. What can he drink and eat?????
He has had it previously in the toe and his foot but this has been more painful in his knee.
Posted Mon, 22 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
Gout happens when there are increased uric acid levels in the blood and the uric acid crystals start depositing in the joint capsules causing the joint inflammation.
It can happen due to decreased excretion of urates by kidney, dietary changes or due to genetic predisposition.
It is associated with consumption of alcohol, seafood and meat.
Taking a diet XXXXXXX in vitamin C, dairy products and coffee is likely to help in improvement of symptoms. Coffee helps in excretion of urate from the body.
Drink plenty of water daily to help the kidneys clear the uric acid. Reducing meat intake will also help him.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor